| Model Number |
ASC4630-01 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/30/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
Event or Problem Description
It was reported that the tristar metal electrode felt off.The incident occurred before the procedure.A backup device was available.No complications were reported.
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual inspection of the returned instrument shows no manufacturing abnormalities.The electrode is partially detached.Product was out of the original packaging.No packaging returned.The device was plugged into the controller and registered settings (1,7).The wand was able to generate plasma and coagulation as intended with the remaining electrode.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the customer provided image shows a used wand with a partially detached electrode.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.No containment or corrective actions are recommended at this time.